MAUDE Adverse Event Report: RAYNHAM CODMAN SURG STRP1/2X6-200; SURGICAL STRIPS

RAYNHAM CODMAN SURG STRP1/2X6-200; SURGICAL STRIPS
Model Number 801451
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a surgical strip (id 801451) disconnected from the rest during a laparoscopic excision of endometriosis procedure.The surgical strip was used and removed from the patient and when staff was irrigating the area a nurse noted a piece floating in patient's abdomen.The product was not altered or cut from the original size and was not soaked nor irrigated prior to use.No patient injury reported and it is unknown if the event led to surgical delay.
 
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The surgical strip (id 801451) was not returned for evaluation as the product is not available for return as per customer; therefore, an evaluation of the device could not be performed.A photo of the piece that came off was provided, however without the product returned it is not possible to determine whether the product meets specification.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.Even though root cause is not confirmed, the customer reported that the strip was not moistened prior to use.The ifu for this product instructs the user to always moisten the patties/strips prior to use on patient tissue.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN SURG STRP1/2X6-200
Common Device Name
SURGICAL STRIPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14162018
Report Number3014334038-2022-00081
Device Sequence Number20272660
Product Code HBA
UDI-Device Identifier10381780515074
UDI-Public10381780515074
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number801451
Device Catalogue Number801451
Device Lot Number5416112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/19/2022
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown